MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT 40X40CM CTN 6; DRESSING, WOUND AND BURN, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ACTICOAT 40X40CM CTN 6; DRESSING, WOUND AND BURN, OCCLUSIVE
Catalog Number 66000794
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Erosion (2075); Impaired Healing (2378)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that, following upper body burns caused by hot oil, the patient was treated with acticoat 40x40cm ctn 6, which caused pseudo-eschar to form on the burn site.Treatment was prescribed as a classic three-day course involving moistening with water (either water-soaked gauze, intrasite conformable material or hypafix and moistening three times a day), as well as wound debridement or autolytic debridement to clean up, however, the issue became worse with the product.It is unclear what the patient's current health status is and how the treatment was finished.
 
Event or Problem Description
It was reported that, following upper body burns caused by hot oil, the patient was treated with acticoat 40x40cm ctn 6, which caused pseudo-eschar to form on the burn site.Treatment was prescribed as a classic three-day course involving moistening with water (either water-soaked gauze, intrasite conformable material or hypafix and moistening three times a day), as well as wound debridement that consisted of scrubs with chlorhexidine and cetrimide in the ot to clean up, however, the issue became worse with the product.The site was cleaned with normal saline or granudacyn at each dressing change, the patient did not attend ot for a second scrub.The wound was exuding moderately and his acticoat was also being wet 3 times a day, also, compression was utilized the patient was fitted with a tubivest.It is unclear what the patient's current health status is and how the treatment was finished.
 
Additional Manufacturer Narrative
H3, h6: no product was returned for this case.A documentation review was performed.Manufacturing records could not be performed, no product identifier was provided.Complaint history records details a small number of cases of this nature, with no open or closed escalations within the scope of this report.The instruction for use "ifu" the ifu provides adequate instruction on the safe operation and use of this product, and there are no contributory factors contained within.The risk management documentation for acticoat has been reviewed, to assess whether the alleged failure and associated foreseeable harms have been anticipated, no updates are required.The file contains ¿delayed wound healing¿ as a foreseeable harm.Medical review concluded.Based on the documentation provided, definitive clinical factors have not been concluded to have contributed to the reported event.It cannot be confirmed that the ifu was consistently adhered to and its unknown if initial cleanser during ot debridement could have been a contributing factor.Patient (#2) impact included the reported pseudo-eschar formation within the first 3 days of dressing use, then exchanged to competitor products, and reportedly experienced delayed healing.It is unclear if the reported delayed healing was due to the reported conservative treatment with competitor products; however, no infection was reported due to the initial use of the acticoat dressing; therefore, the dressing appears to have functioned as an antimicrobial barrier as intended.The current patient status is unknown, although the patient was ¿redressed¿ with a competitor product ¿until healed¿ and discharged 29-jun-2023.Further patient impact could not be determined.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
ACTICOAT 40X40CM CTN 6
Common Device Name
DRESSING, WOUND AND BURN, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18049508
Report Number8043484-2023-00079
Device Sequence Number7499585
Product Code MGP
UDI-Device Identifier05000223449858
UDI-Public05000223449858
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K992221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number66000794
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown